Hail, Hartford
- When
- July 12, 12:00 PM EST
- Where
- Hartford County, 0.87 mi NNW of East Granby
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 41.942, -72.726
At noon EST, broadcast media reported 1 inch diameter hail falling at East Granby.
A cold front slid across Southern New England, led by a shortwave trough. High moisture content to the airmass allowed for heavy downpours, while breaks of sunshine generated sufficient instability for damaging thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A cold front slid across Southern New England, led by a shortwave trough. High moisture content to the airmass allowed for heavy downpours, while breaks of sunshine generated sufficient instability for damaging thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 12, 9:58 AM EST, 2 hours 2 minutes earlier.
Area Forecast Discussion
National Weather Service Taunton MA
1058 AM EDT Wed Jul 12 2017
.SYNOPSIS...
A cold front over Northern New England will slowly slide south,
crossing Southern New England tonight and Thursday. This will
bring showers and a few thunderstorms, some with heavy downpours
and potential for local flooding. A few may also produce strong
wind gusts. The front will shift south during Friday, but there
will still be scattered showers and thunderstorms into Saturday
as weak low pressure moves across. Weak high pressure will
bring a brief period of mild, less humid conditions Saturday
night into Sunday. Another front approaches later Sunday into
Monday with a few showers and/or thunderstorms. Warm and humid
conditions return by Tuesday.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
*** Flash Flood Watch In Effect Until 9 PM ***
1045 AM Update...
Main update to the forecast was to hoist a Flash Flood Watch for
the potential of torrential downpours and localized flooding
this afternoon. Very anomalous airmass over the region this
morning with PWATs nearing 2 inches (+2 SD), 925 mb dew pts of
+19C and surface dew pts rising to 70-75! In addition warm cloud
depths greater than 10 kft/4km may enhance rainfall rates.
Furthermore, 12z observed soundings reveal deep layer of
unidirectional winds, supportive of training cells.
Regarding instability, with temps soaring into the 80s to near
90 today MLcapes will increase up to 2000 j/kg. This combined
with modest mid level lapse rates of around 6C/KM will support
robust updraft potential. Deep layer shear is lacking at 20-25
kt but instability will be great enough to compensate for this.
So while storms will pulse up quickly late this morning and then
collapse, as instability increases storms will be sustained
longer. Given the moisture loaded column, a wet microburst is
possible.
Now just need some forcing for ascent to unleash this flash
flood and severe potential. This lift will be provided by short
wave trough currently moving across PA. Given this featuer will
likely advect east expecting greatest forcing for ascent should
occur over CT/RI and south of the Mass Pike. So this will be an
area of enhanced risk for flash flooding and strong to severe
storms. Also models have best low level moisture pooling across
CT/RI and southeast MA with sfc dew pts climbing into the mid
70s! Another potential area to watch is a subtle backdoor front
or seabreeze boundary may emerge out of northeast MA. This
could provide another focus for flash flooding and strong to
severe storms.
Thus given the above attributes we have issued a flash flood
watch for all of northern CT/RI and south of the Mass Pike. This
is also where the 00z NCAR ensembles have the highest probs for
2+ inch rainfall today.
As for area of dense fog MVY/ACK, satellite trends suggest back
edge of stratus east of BID and moving steadily eastward. So
should see breaks of sunshine this afternoon across MVY/ACK.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM THURSDAY/... The
cold front moves south through the region tonight and Thursday.
The forecast weak pressure and wind fields makes it difficult to
determine exact placement beyond the trend of a slow movement
south. Low pressure from the Great Lakes moves along the front
during this period and brings an increase in overrunning across
the front in the area leading the low. Supporting upper jet also
approaches by Thursday and may contribute additional forcing.
Expect showers/tstms during this period with the continued high
moisture content supporting heavy downpours. As with Wednesday,
there are more question marks regarding strong wind gusts...but
enough possibility to mention gusty winds.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
* Cooler conditions with onshore winds Friday
* Another chance for showers/thunderstorms as another front
approaches late Friday into Saturday
* Another chance of wet conditions Monday and Tuesday
Overview...
Continued mainly zonal mid level steering northern stream flow
continues Thursday night into Friday, then H5 short wave trough
develops over the Great Lakes in response to redevelopment of
high amplitude ridging across the western U.S. into western
Canada.
Slowly moving front in the zonal flow will keep warm and humid
conditions through Friday, then should shift off the S coast as
high pres passes across northern New England. Will see brief
break in the warm and humid conditions on Friday into Saturday,
then will start to return into early next week. May see a few
showers and thunderstorms as a few more fast moving fronts push
across early next week.
Details...
Thursday night and Friday...
Front slows to a creep across the region Thursday night into
early Friday as a weak low pres wave moves along it. Will see
periods of showers and scattered thunderstorms through this
timeframe. The front will slowly shift S during Friday, with the
best chance for showers/tstms mainly S of the Mass Pike. Pretty
good low level convergence along the front, as well as a plume
of PWATs up to 2 to 2.1 inches will likely produce very heavy
downpours across some areas. Continue to mention this aspect in
the forecast.
Also kept mention of gusty winds in any thunderstorms through
around midnight Thu night, though some question how much will
mix down as front pushes S, taking the low level jet (around
25-35 kt) with it. Still noting a marginal chance for strong to
possibly severe thunderstorms across CT/RI/SE Mass, possibly as
far N and extreme S Worcester county into Hampden county.
The front does work off the S coast during Friday, but moisture
lingers so will still see scattered showers. Also, some
instability linger across S coastal areas, so can not rule out a
few passing thunderstorms, mainly from late morning through the
afternoon.
Temps will fall back to the mid and upper 50s across the higher
inland terrain Thu night, with readings in the 60-65 degree
range elsewhere. Highs will be cooler on Friday, mainly in the
lower to mid 70s though a few higher inland spots may not break
70.
Saturday and Sunday...
Mainly dry both days, though can not rule out a few stray
showers mainly across inland areas each day. There may even an
isolated thunderstorm during the midday and afternoon hours
across N central and western Mass during Sunday as mid level
short wave and weak surface system crosses the region.
Temps will run up to 5 degrees below seasonal levels on
Saturday, but warm readings return on Sunday as winds shift
back to the S-SW.
Monday and Tuesday...
Lower than average confidence in typical summer pattern with
diurnal development of widely sct showers/thunderstorms mainly
across the interior each day. A front approaches Monday but
tends to weaken as it shifts E.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
1045 AM update...
T-storms this afternoon should be focused south of the Mass Pike
southward into CT/RI. A second area of concern will be over
northeast MA late today. Main threat with any T-storm is
torrential downpours with localized flooding and gusty winds.
Regarding IFR/LIFR in fog over MVY/ACK will move offshore by
18z. Previous discussion below.
======================================================================
Through today...
Areas of IFR in fog and low clouds this morning, but should
improve to VFR by midday. May see IFR CIGS/MVFR VSBYS across the
outer Cape and Nantucket through 20Z-21Z. Light SW winds may
give way to sea breezes along the coasts. Scattered
showers/tstms will bring brief MVFR CIGS/VSBYS. Locally heavy
downpours with some of the storms may bring brief IFR
CIGS/VSBYS.
Tonight and Thursday...
A cold front slowly drifts south across Southern New England
with winds shifting from light southwest on the south side of
the front to coming from the north and northeast on the north
side of the front. Showers and a few thunderstorms will develop
and move across the region. MVFR cigs/vsbys are possible with
these storms, and local IFR conditions in locally heavy
downpours.
High moisture content to the air will favor IFR vsbys in areas
of fog tonight and early Thursday, with locally dense fog along
the south coast.
KBOS Terminal...Light winds overall. This will allow an
onshore, sea-breeze flow around midday. Showers and scattered
thunderstorms may form along the boundary, or intensify as they
cross the sea breeze boundary. This would increase rain
intensity and reduce cigs and vsbys for a short time.
KBDL Terminal...VFR, but brief MVFR possible with showers around
10-11Z. Potential for showers/thunder after 16z today.
Outlook /Thursday Night through Sunday/...
Thursday night through Friday night...Moderate confidence.
Areas of MVFR-IFR CIGS/VSBYS continue with scattered showers
and thunderstorms. Areas of fog late Thu night into early Fri.
VSBYS improve to mainly VFR during the day Friday, though patchy
fog may redevelop with MVFR-IFR VSBYS Fri night.
Saturday and Sunday...Low to moderate confidence.
Should see mainly low end VFR CIGS, though may see MVFR-IFR
CIGS develop each night especially across inland valleys and
along the coast. Patchy fog may bring MVFR-IFR VSBYS each night
as well. Expect general light S-SW winds with local sea breezes
each day possible.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
Light S-SW flow today and tonight. A cold front slowly slides
south across the waters tonight and Thursday, and will bring a
wind shift. Winds will come from the north and northeast behind
the front Thursday. Seas will remain less than 5 feet through
the period.
Showers and thunderstorms will develop this afternoon. Continued
risk of showers/storms as the cold front moves through tonight
and Thursday. Some storms will have heavy downpours and poor
visibility. Strong wind gusts are also possible.
Outlook /Thursday Night through Sunday/...Moderate confidence.
Thursday night...
E-NE winds 10-15 kt. Gusts up to 20 kt on the outer waters
mainly after midnight. Seas 4 ft or less. Showers and scattered
thunderstorms. Areas of fog with visibilities below 2 miles
likely mainly on the southern waters.
Friday and Friday night...
E winds 10-15 kt Friday backing to N-NE and diminishing Fri
night, though may shift to light SW on the southern waters.
Seas mainly 4 ft or less, but may reach close to 5 ft at times
on the southern outer waters. Continued visibility restrictions
in areas of fog mainly during the nighttime hours. Chance for
showers/thunderstorms.
Saturday and Sunday...
Light N-NE winds Saturday, shifting to S-SW Sat night then W-SW
Sunday. Seas mainly 4 ft or less, but may reach 5 ft at times on
the outer waters S and E of Nantucket Saturday. Some patchy fog
with visibilities locally below 3 miles mainly during the late
night/early morning hours.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 9 PM EDT this evening for CTZ002>004.
MA...Flash Flood Watch until 9 PM EDT this evening for MAZ009-
011>013-015>021.
RI...Flash Flood Watch until 9 PM EDT this evening for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...Nocera
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/Nocera/EVT
MARINE...WTB/EVTHazardous Weather Outlook National Weather Service Taunton MA 1108 AM EDT Wed Jul 12 2017 CTZ002>004-MAZ009-011>013-015>021-RIZ001>007-122200- Hartford CT-Tolland CT-Windham CT-Western Hampden MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northwest Providence RI-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 1108 AM EDT Wed Jul 12 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... There is the potential of heavy rainfall in any thunderstorms during Thursday into Thursday night which may produce localized flooding. A few storms may also produce strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected at this time. MAZ022>024-RIZ008-122200- Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- 1108 AM EDT Wed Jul 12 2017 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...This Afternoon and Tonight. There is the possibility for heavy rainfall in any thunderstorms that may develop today into tonight. Some localized urban and poor drainage flooding may result. Some thunderstorms may produce local strong wind gusts mainly this afternoon and evening. There is a low risk of localized wind damage. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... There is the potential of heavy rainfall in any thunderstorms during Thursday into Thursday night which may produce localized flooding. A few storms may also produce strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-122200- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1108 AM EDT Wed Jul 12 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...This Afternoon and Tonight. A few strong thunderstorms are possible near shore this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002>008-010-014-026-122200- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Eastern Hampshire MA-Southeast Middlesex MA- Northern Middlesex MA- 1108 AM EDT Wed Jul 12 2017 This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...This Afternoon and Tonight. There is the possibility for heavy rainfall in any thunderstorms that may develop today into tonight. Some localized urban and poor drainage flooding may result. Some thunderstorms may produce local strong wind gusts mainly this afternoon and evening. There is a low risk of localized wind damage. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday... There is the potential of heavy rainfall in any thunderstorms during Thursday into Thursday night which may produce localized flooding. A few storms may also produce strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1101 AM EDT WED JUL 12 2017
MAZ013-016-018-019-121530-
Eastern Plymouth MA-Western Norfolk MA-Eastern Norfolk MA-
Western Plymouth MA-
1101 AM EDT WED JUL 12 2017
...Strong Thunderstorm in east central Norfolk and northwestern
Plymouth Counties...
At 1100 AM EDT, Doppler radar was tracking a strong thunderstorm over
Holbrook, or near Randolph, moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Brockton, Quincy, Weymouth, Braintree, Randolph, Milton, Stoughton,
Marshfield, Hingham, Canton, Scituate, Pembroke, Rockland, Abington,
Whitman, Hanover, East Bridgewater, Holbrook, Norwell and Hull.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4207 7087 4203 7103 4219 7114 4233 7087
4232 7087 4227 7080 4227 7076 4226 7074
4221 7070 4218 7071 4213 7067
TIME...MOT...LOC 1500Z 243DEG 23KT 4215 7100
DUNTENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1201 PM EDT WED JUL 12 2017
MAZ002-003-121645-
Western Franklin MA-Eastern Franklin MA-
1201 PM EDT WED JUL 12 2017
At 1200 PM EDT, Doppler radar was tracking a strong thunderstorm
over Buckland, or 10 miles west of Greenfield, moving east at 30 mph.
Pea size hail and wind gusts up to 40 mph may accompany this storm.
Locations impacted include...
Greenfield, Orange, Deerfield, Athol, Montague, Northfield,
Bernardston, Buckland, Conway, Shelburne, Erving, Ashfield, Colrain,
Gill, Charlemont, Wendell, Warwick, Leyden, Heath and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4274 7268 4272 7230 4272 7228 4267 7227
4267 7225 4262 7222 4261 7225 4260 7226
4247 7282 4248 7283 4264 7293
TIME...MOT...LOC 1600Z 247DEG 24KT 4259 7279
KJCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1205 PM EDT WED JUL 12 2017
MAZ005-012-013-121645-
Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA-
1205 PM EDT WED JUL 12 2017
...Strong Thunderstorm in southeastern Worcester...northwestern
Norfolk and south central Middlesex Counties...
At 1204 PM EDT, Doppler radar was tracking a strong thunderstorm over
Millbury, or near Worcester, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Worcester, Framingham, Marlborough, Shrewsbury, Natick, Franklin,
Milford, Wellesley, Westborough, Grafton, Sudbury, Ashland,
Bellingham, Auburn, Northbridge, Hopkinton, Northborough, Oxford,
Holliston and Millbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4237 7133 4210 7130 4213 7190 4220 7189
4223 7186 4227 7188
TIME...MOT...LOC 1604Z 265DEG 14KT 4221 7177
DUNTENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1234 PM EDT WED JUL 12 2017
MAZ017-RIZ001-002-121715-
Northern Bristol MA-Northwest Providence RI-Southeast Providence RI-
1234 PM EDT WED JUL 12 2017
...Strong Thunderstorm in west central Bristol and southeastern
Providence Counties...
At 1233 PM EDT, Doppler radar was tracking a strong thunderstorm over
Providence, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Providence, Cranston, Pawtucket, Taunton, East Providence,
Cumberland, North Providence, Johnston, North Attleborough,
Attleboro, Smithfield, Lincoln, Central Falls, Norton, Swansea,
Seekonk, Rehoboth, Freetown, Dighton and Berkley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4178 7154 4190 7155 4196 7116 4180 7109
4178 7108 4179 7110 4178 7112 4181 7112
4179 7114 4179 7117 4181 7118 4182 7119
4179 7119 4178 7120
TIME...MOT...LOC 1633Z 264DEG 24KT 4184 7143
DUNTENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1236 PM EDT WED JUL 12 2017
CTZ002-003-MAZ011-121715-
Hartford CT-Tolland CT-Eastern Hampden MA-
1236 PM EDT WED JUL 12 2017
...Strong Thunderstorm in northwestern Tolland...northeastern
Hartford and south central Hampden Counties...
At 1235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Granby, or 8 miles southwest of Agawam, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Springfield, Enfield, Westfield, Agawam, West Springfield,
Longmeadow, Suffield, East Longmeadow, Ellington, Tolland, Wilbraham,
Windsor Locks, Somers, Granby, East Windsor, Southwick, East Granby,
Hampden, Hartland and Granville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4204 7284 4210 7283 4212 7242 4191 7240
4194 7290 4197 7289 4198 7290 4204 7291
TIME...MOT...LOC 1635Z 264DEG 20KT 4201 7280
DUNTENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
1250 PM EDT WED JUL 12 2017
MAZ005-012-121730-
Southern Worcester MA-Central Middlesex County MA-
1250 PM EDT WED JUL 12 2017
...Strong Thunderstorm in east central Worcester and central
Middlesex Counties...
At 1249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Northborough, or near Marlborough, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Framingham, Marlborough, Shrewsbury, Hudson, Westborough, Concord,
Sudbury, Northborough, Wayland, Weston, Maynard, Southborough, Stow,
Lincoln and Boylston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4235 7129 4227 7173 4232 7174 4233 7170
4232 7169 4236 7168 4236 7164 4235 7162
4239 7158 4247 7130
TIME...MOT...LOC 1649Z 262DEG 16KT 4232 7162
DUNTENThe Brookhaven radar (KOKX), 120 km away, was scanning. The volume nearest the first event began at 16:59 UTC.
3 hail, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
At noon EST, broadcast media reported 1 inch diameter hail falling at East Granby.
At 1203 PM EST, broadcast media reported one inch diameter hail falling at Suffield.
Between 1228 PM and 1236 PM EST, trained spotters and amateur radio reported one inch diameter hail falling at Windsor Locks.
At 304 PM EST, the Connecticut Department of Transportation and amateur radio operators reported multiple trees down on wires in Scotland, including at the junction of route 97 and route 14.
At 550 PM EST, an amateur radio operator reported trees down due to lightning on Packerville Road in Plainfield. Wires were also brought down on a car on Packerville Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2017Every state in 2017This day in weather historyWarnings in Connecticut, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 712149, 712151, 712153, 712155, 712154.